Alert archive / New Mexico / Flash Flood Warnings in 2009

Flash Flood Warning 18, NWS Albuquerque, NM

July 26, 2009San Miguel County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 26, 2009, 5:51 PM MDT for San Miguel County, New Mexico. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2009, 5:51 PM MDT (23:51 UTC)
Expired
Jul 26, 2009, 7:45 PM MDT
In force
114 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County San Miguel County, NM

The radar

The Cannon AFB radar (KFDX), 127 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2009-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2009-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2169 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 262351
FFWABQ
NMC047-270145-
/O.NEW.KABQ.FF.W.0018.090726T2351Z-090727T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
551 PM MDT SUN JUL 26 2009

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 745 PM MDT

* AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS 5 MILES SOUTH OF 
  TRUJILLO AND 8 MILES WEST OF CONCHAS. THE MAIN IMPACT AREA 
  FOR THE MOST INTENSE FLOODING IS BETWEEN 10 TO 15 MILES WEST OF
  VARIADERO...OR ALONG THE CONCHAS RIVER. THE STORM INTENSITY 
  IS STARTING TO COME DOWN BUT EARLIER AND ANTICIPATED RAINFALL
  WILL MAKE FOR SOME STRONG WATER FLOWS WITHIN THE ARROYOS LEADING
  INTO THE CONCHAS RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.

&&

LAT...LON 3542 10492 3548 10472 3543 10434 3527 10430
      3523 10484

$$
50
1 follow-up statement
000 
WGUS75 KABQ 270144
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
744 PM MDT SUN JUL 26 2009

NMC047-270154-
/O.EXP.KABQ.FF.W.0018.000000T0000Z-090727T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN MIGUEL-
744 PM MDT SUN JUL 26 2009

...FLASH FLOOD WARNING WILL EXPIRE AT 745 PM MDT FOR CENTRAL SAN
MIGUEL COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL HAD
ENDED ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT HAS
DIMINISHED. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3542 10492 3548 10472 3543 10434 3527 10430
      3523 10484

$$

40

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:05 PM MDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jul 26, 3:05 PM MDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
305 PM MDT SUN JUL 26 2009

.DISCUSSION...
ACTIVE AFTERNOON AND EVENING IN STORE FOR THE LAND OF ENCHANTMENT.
UPPER LEVEL DISTURBANCE CLEARLY VISIBLE NOW ON SATELLITE IMAGERY
OVER EASTERN UTAH/WESTERN CO...AND IS RESPONSIBLE FOR THE SHOWER AND
THUNDERSTORM ACTIVITY GOING ON THERE.  SHOWERS AND THUNDERSTORMS
ACROSS WESTERN NEW MEXICO LIKELY DEVELOPING DUE TO ADDITIONAL
MOISTURE FROM THE FRONTAL PUSH LAST NIGHT AND HEATING/OROGRAPHICS.
EXPECT THIS ACTIVITY TO CONTINUE/REDEVELOP INTO THE EVENING AS THE
DISTURBANCE NEARS.  MEANWHILE...STORMS OVER THE SANGRES DEVELOPED AS
EXPECTED AND ARE SLOWLY MOVING SOUTHEAST.  THIS INITIAL WAVE OF
STORMS IS LIKELY DUE TO WEAK...MOIST UPSLOPE FLOW AND HEATING RATHER
THAN FROM THE LARGER SCALE LIFT PROVIDED FROM THE UPPER
DISTURBANCE.  THEREFORE EXPECT A SECOND ROUND THIS EVENING.  SEVERAL
STORMS ALREADY PRODUCING RAINFALL RATES ON THE ORDER OF 1.5 TO 2
INCHES PER HOUR AND IR SATELLITE IMAGERY SHOWING CLOUD TOPS COOLING
TO -70C.  STORMS SHOULD ORGANIZE INTO AN MCS AGAIN THIS
EVENING...AND GIVEN ABOVE NORMAL PWAT ENVIRONMENT...FLASH FLOOD
WATCH WILL REMAIN IN PLACE THROUGH MIDNIGHT. IN ADDITION TO THE
HEAVY RAIN...A FEW STRONG OR SEVERE STORMS PRODUCING LARGE HAIL AND
DAMAGING WINDS WILL BE LIKELY ACROSS THE NORTHEAST AS WELL.

AS THE MCS ROLLS DOWN THE EASTERN PLAINS...AN OUTFLOW BOUNDARY IS
EXPECTED TO PUSH THROUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN
TONIGHT. THUS...THE ABQ METRO AREA CAN EXPECT AN EAST CANYON WIND
AROUND MIDNIGHT.

MONDAY SHOULD BE SOMEWHAT LESS ACTIVE AS UPPER JET IS PLACED OVER
CENTRAL CO...THUS BEST CHANCE FOR STORMS REMAINS TO OUR NORTH.
NONETHELESS...THE MOISTURE WILL NOT BE SCOURED OUT ANYTIME SOON...SO
CAN STILL EXPECT SHOWERS AND THUNDERSTORMS TO FORM OVER THE HIGHER
TERRAIN AND ROLL ONTO THE PLAINS DURING THE EVENING UNDER NORTHWEST
FLOW.

BACK DOOR COLD FRONT STILL ON TAP FOR TUESDAY AS SHORTWAVE MOVES
ACROSS EASTERN COLORADO THAT MORNING. EXPECT ACTIVITY ACROSS THE
EASTERN PLAINS TO RAMP BACK UP AS THE FRONT PROVIDES ADDITIONAL
FOCUS FOR TSTM DEVELOPMENT.  YET ANOTHER FRONT IS ON TAP FOR LATE
WEDNESDAY/EARLY THURSDAY.  WITH CONTINUED CHANCES FOR HEAVY RAIN
ACROSS THE EASTERN PLAINS...IT IS POSSIBLE THAT ADDITIONAL FLASH
FLOOD WATCHES BE ISSUED LATER THIS WEEK.  IN ADDITION TO THE HEAVY
RAIN THREAT...STRONG OR SEVERE STORMS ARE POSSIBLE EACH DAY AS WELL.

BY THE WEEKEND...LONG RANGE GUIDANCE CONTINUES TO ADVERTISE THE
RIDGE BUILDING BACK OVERHEAD...THOUGH SHOWERS AND THUNDERSTORMS WILL
REMAIN POSSIBLE...ESPECIALLY OVER THE MOUNTAINS.

IMPORTANT NOTE...THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS
TRANSITIONED TO NEW PUBLIC ZONE BOUNDARIES. FOR FURTHER DETAILS...
PLEASE REFER TO HTTP://WWW.SRH.NOAA.GOV/ABQ/ZONE/2009PUBLICZONES.PHP
/USE LOWER CASE LETTERS/.

34

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL...EXCEPT FOR AFTERNOON AND EVENING MVFR
CONDITIONS IN AND AROUND HIGHER TERRAIN OF THE SANGRE DE CRISTOS
WITH MOUNTAINS TOPS OBSCURED BY DEVELOPING THUNDERSTORMS. CONVECTIVE
ACTIVITY WILL TRACK E/SE AND EXPAND TO INCLUDE EAST CENTRAL NEW
MEXICO THIS EVENING. STORMS WILL BE CAPABLE OF MVFR TO BRIEF IFR
VIS/CIGS AS WELL AS GUSTY WINDS UP TO 40KTS. SEVERE STORMS ARE
POSSIBLE IN THE NORTHEAST PLAINS WHERE LARGE HAIL MAY ACCOMPANY THE
AFOREMENTIONED HAZARDS. STORMS WILL LINGER THRU A GOOD PORTION OF
SUNDAY EVENING AND POSSIBLY EARLY MONDAY MORNING. GUSTY CANYON
BREEZES ARE LIKELY SUNDAY EVENING WITHIN THE RIO GRANDE
VALLEY...WHERE GUSTS UP TO 25-30KTS ARE POSSIBLE.

AVIATORS SHOULD CLOSELY MONITOR WEATHER CONDITIONS ACROSS NORTHEAST
AND EASTERN NEW MEXICO DUE TO A DEVELOPING WEATHER DISTURBANCE
MOVING THROUGH THIS AREA.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

01

&&

.FIRE WEATHER...
PRINCIPAL FIRE WEATHER HAZARDS EXPECTED FOR THE NEXT SEVERAL DAYS
WILL BE FREQUENT LIGHTNING FROM THUNDERSTORMS ALONG WITH GUSTY
AND ERRATIC WINDS. THE CENTER OF THE UPPER HIGH HAS MOVED INTO
SOUTHERN NEW MEXICO. THIS WILL ALLOW PERTURBATIONS WITHIN
NORTHWEST FLOW ALOFT TO TRACK ACROSS NORTHERN AND EASTERN NEW
MEXICO...WHERE A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT
TONIGHT. EASTERLY FLOW BEHIND A SURFACE BOUNDARY THAT ARRIVED IN
CENTRAL NEW MEXICO EARLY THIS MORNING FROM THE EASTERN PLAINS HAS
INCREASED LOW LEVEL MOISTURE ACROSS THE STATE. MANY LOCALES ARE
EXPERIENCING DEWPOINTS IN THE UPPER 50S TO MIDDLE 60S. EXPECT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS
THE NORTHERN AND WEST CENTRAL MOUNTAINS FIRST THEN EXPAND SOUTH
SOUTHEAST TO INCLUDE CENTRAL AND SOUTHERN NEW MEXICO. COVERAGE
WILL BE HIGHEST IN THE NORTH WHERE NUMEROUS THUNDERSTORMS CAN BE
EXPECTED WITH SCATTERED COVERAGE ELSEWHERE. STORMS WILL BE OF THE
WETTING NATURE WITH GUSTY AND ERRATIC WINDS LIKELY. HAINES VALUES
WILL BE RELATIVELY LOW COMPLIMENTS OF THE ADDED MOISTURE
THROUGHOUT THE ATMOSPHERIC COLUMN.

THE UPPER HIGH WILL MIGRATE TO SRN CA/SW AZ TOMORROW AND POSSIBLY
EVEN FURTHER SOUTH INTO OLD MEXICO AS A LONG WAVE TROUGH TAKES
RESIDENCE IN THE CENTRAL UNITED STATES. THIS WILL KEEP STRONG NORTH
NORTHWEST FLOW ALOFT ACROSS THE REGION...ALLOWING FOR DECENT
PRECIPITATION CHANCES. ANOTHER SURFACE BOUNDARY WILL RECHARGE LOW
LEVEL MOISTURE TUE/TUE NIGHT AS IT SLIDES SOUTH ALONG THE FRONT
RANGE. CANYON BREEZES ARE EXPECTED EACH EVENING...HOWEVER STRONGEST
PUSH MAY OCCUR TUE NIGHT AS FRONT SQUEEZES THROUGH THE CENTRAL MTS.
TEMPERATURES EARLY THIS WEEK WILL BE NEAR NORMAL IN WRN/CENTRAL NM
WITH BELOW NORMAL CONDITIONS IN THE NE/EC PLAINS. THIS WILL RESULT
IN AFTERNOON HUMIDITIES ABOVE 15 PCT COUPLED WITH MODERATE/EXCELLENT
OVERNIGHT RECOVERIES.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  64  94  62  95 /  20  10  10  10
DULCE...........................  55  85  52  88 /  40  30  20  20
CUBA............................  54  84  53  87 /  30  30  20  20
GALLUP..........................  60  91  58  91 /  30  10  10  10
EL MORRO........................  55  85  55  86 /  30  20  20  20
GRANTS..........................  56  90  55  91 /  30  20  20  20
QUEMADO.........................  57  87  56  89 /  30  20  20  20
GLENWOOD........................  63  94  62  95 /  20  10  10  10
CHAMA...........................  48  78  46  81 /  50  50  30  30
LOS ALAMOS......................  56  84  55  86 /  40  30  20  20
PECOS...........................  54  83  54  85 /  50  40  30  30
CERRO/QUESTA....................  50  79  49  82 /  50  40  30  40
RED RIVER.......................  45  72  44  74 /  70  50  30  60
ANGEL FIRE......................  47  77  43  78 /  60  50  30  50
TAOS............................  54  82  52  85 /  60  30  30  30
ESPANOLA........................  60  90  58  93 /  40  30  20  20
SANTA FE........................  56  85  57  88 /  50  40  20  20
SANTA FE AIRPORT................  59  88  59  91 /  40  30  20  20
ALBUQUERQUE FOOTHILLS...........  65  88  66  91 /  30  20  20  20
ALBUQUERQUE HEIGHTS.............  68  91  69  94 /  30  20  20  20
ALBUQUERQUE VALLEY..............  66  92  67  95 /  30  20  20  10
ALBUQUERQUE WEST MESA...........  67  91  67  94 /  30  30  20  20
LOS LUNAS.......................  67  93  67  96 /  30  20  20  10
RIO RANCHO......................  66  91  67  96 /  30  20  20  20
SOCORRO.........................  67  93  67  96 /  30  10  20  10
SANDIA PARK/CEDAR CREST.........  57  84  55  86 /  40  30  20  20
MORIARTY/ESTANCIA...............  58  86  57  86 /  40  20  20  20
CLINES CORNERS..................  57  83  58  83 /  50  30  30  20
GRAN QUIVIRA....................  59  86  59  88 /  40  10  30  20
CARRIZOZO.......................  62  89  64  91 /  30  20  20  20
RUIDOSO.........................  58  81  58  83 /  30  30  30  20
CAPULIN.........................  53  79  51  76 /  70  40  30  50
RATON...........................  55  82  54  83 /  60  40  30  50
LAS VEGAS.......................  54  81  54  80 /  70  40  40  30
CLAYTON.........................  61  86  60  81 /  70  30  30  30
ROY.............................  60  82  59  81 /  60  30  30  30
CONCHAS.........................  63  87  65  89 /  60  30  30  30
SANTA ROSA......................  62  89  62  90 /  50  30  30  30
TUCUMCARI.......................  64  86  65  88 /  60  30  30  30
CLOVIS..........................  64  87  64  88 /  50  30  30  30
PORTALES........................  64  88  64  89 /  50  30  30  30
FORT SUMNER.....................  65  89  65  92 /  50  20  30  30
ROSWELL.........................  69  93  69  97 /  30  20  20  20
PICACHO.........................  64  90  65  92 /  30  20  20  20
ELK.............................  62  86  63  88 /  30  30  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING
ZONES...NMZ512>515-527>534.

&&

34/01
Hazardous weather outlook, Jul 26, 11:06 AM MDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1106 AM MDT SUN JUL 26 2009

NMZ501>540-271200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
1106 AM MDT SUN JUL 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF NORTHEAST NEW MEXICO
BETWEEN 2 PM AND MIDNIGHT. HEAVY RAINFALL FROM SLOW MOVING STORMS
MAY RESULT IN LOCALIZED AREAS OF FLASH FLOODING. IN ADDITION...A
FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING FROM THE NORTHERN MOUNTAINS TO THE TEXAS BORDER. LARGE
HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF
THE NORTHERN MOUNTAINS...NORTHEAST HIGHLANDS AND EASTERN PLAINS
DURING THE AFTERNOON AND EVENING HOURS FROM MONDAY THROUGH
THURSDAY. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING OVER
THE NORTHEAST HIGHLANDS AND PLAINS. SPOTTERS ARE ENCOURAGED TO
REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE
ALBUQUERQUE WEB SITE...OR BY CALLING 1-888-386-7637.

34

In the hours before

Special weather statement, Jul 26, 3:07 PM MDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
307 PM MDT SUN JUL 26 2009

NMZ529-262145-
NORTHEAST HIGHLANDS-
307 PM MDT SUN JUL 26 2009

...STRONG THUNDERSTORM SOUTH OF LAS VEGAS...

AT 305 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR TECOLOTE. MOVEMENT WAS EAST
TO SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE LOS MONTOYAS AND SAN
AUGUSTIN.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

50
Special weather statement, Jul 26, 3:28 PM MDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
328 PM MDT SUN JUL 26 2009

NMZ523-533-262215-
CENTRAL HIGHLANDS-GUADALUPE COUNTY-
328 PM MDT SUN JUL 26 2009

...STRONG THUNDERSTORM MOVING SOUTHEAST OVER THE MILAGRO
AREA...

AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 18 MILES SOUTHWEST OF ANTON
CHICO. MOVEMENT WAS EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILAGRO.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

50
Special weather statement, Jul 26, 3:30 PM MDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 PM MDT SUN JUL 26 2009

NMZ519-262200-
ALBUQUERQUE METRO AREA-
330 PM MDT SUN JUL 26 2009

...STRONG THUNDERSTORM MOVING OVER THE GREATER LOS LUNAS AREA...

AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
PEA SIZED HAIL NEAR VALENCIA. MOVEMENT WAS EAST/SOUTHEAST
AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ADELINO...BOSQUE FARMS...
LOS CHAVEZ...MEADOW LAKE...PERALTA AND TOME.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

50
Special weather statement, Jul 26, 3:48 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
348 PM MDT SUN JUL 26 2009

NMZ528-531-262230-
FAR NORTHEAST HIGHLANDS-HARDING COUNTY-
348 PM MDT SUN JUL 26 2009

...STRONG THUNDERSTORM MOVING TOWARDS CHICOSA STATE PARK
WEST OF MLLS...

AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR MILLS. MOVEMENT WAS SOUTH
AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHICOSA LAKE STATE PARK.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

50
Special weather statement, Jul 26, 4:35 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
435 PM MDT SUN JUL 26 2009

NMZ523-529-532-533-537-262330-
CENTRAL HIGHLANDS-DE BACA COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE
COUNTY-NORTHEAST HIGHLANDS-
435 PM MDT SUN JUL 26 2009

...LINE OF STRONG THUNDERSTORMS MOVING EAST/SOUTHEAST ACROSS SOUTH
CENTRAL PORTIONS OF SAN MIGUEL...WESTERN AND CENTRAL PORTIONS OF
GUADALUPE AND FAR EASTERN TORRANCE COUNTY...

AT 432 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 40
MPH AND HAIL BETWEEN PEA SIZED TO ONE HALF INCH IN DIAMETER ALONG
A LINE EXTENDING FROM 14 MILES SOUTHWEST OF TRUJILLO TO JUST EAST
OF ENCINO. MOVEMENT WAS EAST/SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COLONIAS...DILIA...
MILAGRO...PASTURA...PINTADA...SAN IGNACIO...COLONIAS AND SANTA
ROSA. PERSONS TRAVELLING ALONG INTERSTATE 40 BETWEEN SANTA ROSA
AND MILAGRO WILL BE AFFECTED.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE
AREA.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS.

50
Special weather statement, Jul 26, 5:23 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
523 PM MDT SUN JUL 26 2009

NMZ534-270000-
QUAY COUNTY-
523 PM MDT SUN JUL 26 2009

...STRONG THUNDERSTORM NEAR THE SAN JON AREA...

AT 521 PM MDT...OBSERVATION EQUIPMENT NEAR SAN JON REPORTED
A 53 MPH WIND GUST AND VERY HEAVY RAIN. RAINFALL TOTALS SO
FAR WITH THE STORM HAVE BEEN 1.62 INCHES. MOVEMENT WAS EAST/SOUTHEAST
AT 5 MPH.

OTHER STRONG STORMS WERE IN THE AREA AND WILL ALSO PRODUCE
IMPRESSIVE RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME AND COULD
TRACK OVER THE SAN JON AREA ONCE AGAIN.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL QUAY
COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

50

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 6:11 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Lincoln94 min
Jul 25, 6:44 PM MDTSevere Thunderstorm WarningABQUnion61 min
Jul 25, 7:28 PM MDTAreal Flood AdvisoryABQHarding, Union92 min
Jul 25, 7:49 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel86 min
Jul 26, 10:43 AM MDTFlash Flood WatchABQ13 hr
Jul 26, 1:54 PM MDTAreal Flood AdvisoryABQColfax, Union111 min
Jul 26, 2:21 PM MDTAreal Flood AdvisoryABQMora, San Miguel114 min
Jul 26, 2:47 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval, Santa Fe118 min
Jul 26, 2:51 PM MDTSevere Thunderstorm WarningABQSan Miguel54 min
Jul 26, 3:08 PM MDTSevere Thunderstorm WarningABQSan Miguel67 min
Jul 26, 3:23 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel112 min
Jul 26, 3:38 PM MDTAreal Flood AdvisoryABQUnion112 min
Jul 26, 4:12 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, San Miguel, Torrance2 hr
Jul 26, 4:15 PM MDTAreal Flood AdvisoryABQHarding, Mora, San Miguel2 hr
Jul 26, 4:21 PM MDTFlash Flood WarningABQUnion114 min
Jul 26, 5:10 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel2 hr
Jul 26, 5:19 PM MDTAreal Flood AdvisoryABQCurry, Quay116 min

Nearby

Flash Flood Warnings in New Mexico, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.